Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 437, NWS Des Moines, IA

July 21, 2008Jasper County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 21, 2008, 3:22 AM CDT for Jasper County, Iowa. It was in force for 53 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2008, 3:22 AM CDT (08:22 UTC)
Expired
Jul 21, 2008, 4:15 AM CDT
In force
53 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

County Jasper County, IA

The radar

The Des Moines radar (KDMX), 52 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:44 AM CDTTSTM WND DMGColfax, IANUMEROUS TREES AND LIMBS DOWN. POWER OUT ALL THE WAY NORTH TO INTERSTATE 80. AMATEUR RADIO REPORT.
Jul 21, 3:45 AM CDTTSTM WND GST 65Prairie City, IANUMEROUS TREES AND TREE LIMBS DOWN IN TOWN. POWER OUT IN TOWN.
Jul 21, 3:45 AM CDTTSTM WND GST 70Ssw Prairie City, IA
Jul 21, 3:48 AM CDTTSTM WND GST 65Prairie City, IA
Jul 21, 3:48 AM CDTHAIL 1Ese Colfax, IA60 MPH WINDS
Jul 21, 3:51 AM CDTTSTM WND GST 0Ssw Prairie City, IA2 FOOT DIAMETER TREE SNAPPED AT BASE WITH SEVERAL TREE LIMBS DOWN IN PRAIRIE CITY.
Jul 21, 3:51 AM CDTTSTM WND GST 59Nw Baxter, IAFROM KCCI-TV SCHOOLNET SITE
Jul 21, 3:58 AM CDTTSTM WND GST 582 N Newton Airport, IAFROM KCCI TV SCHOOLNET SITE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 11:25 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1891 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1891 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1142 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 210822
SVRDMX
IAC099-210915-
/O.NEW.KDMX.SV.W.0437.080721T0822Z-080721T0915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JASPER COUNTY IN CENTRAL IOWA...

* UNTIL 415 AM CDT.

* AT 318 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES NORTHWEST OF VALERIA TO 14 MILES WEST OF
  VALERIA TO 27 MILES SOUTHWEST OF VALERIA...OR ALONG A LINE
  EXTENDING FROM 21 MILES NORTH OF DES MOINES TO 12 MILES NORTH OF
  DES MOINES TO 9 MILES SOUTHWEST OF DES MOINES...AND MOVING EAST AT
  50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  VALERIA BY 335 AM CDT...
  MINGO AND COLFAX BY 340 AM CDT...
  PRAIRIE CITY BY 345 AM CDT...
  LAMBS GROVE AND BAXTER BY 350 AM CDT...
  NEWTON AIRPORT...NEWTON AND MONROE BY 355 AM CDT...
  REASNOR BY 400 AM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.

GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4173 9277 4152 9283 4151 9333 4160 9333
      4160 9334 4169 9336 4187 9335 4186 9277
TIME...MOT...LOC 0822Z 276DEG 44KT 4187 9360 4175 9353
          4149 9368

$$
1 follow-up statement
000 
WWUS53 KDMX 210832
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
332 AM CDT MON JUL 21 2008

IAC099-210915-
/O.CON.KDMX.SV.W.0437.000000T0000Z-080721T0915Z/
JASPER IA-
332 AM CDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR JASPER COUNTY...

AT 331 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF MINGO TO VALERIA TO
25 MILES SOUTHWEST OF PRAIRIE CITY...OR ALONG A LINE EXTENDING FROM
26 MILES NORTH OF DES MOINES TO 14 MILES NORTHEAST OF DES MOINES TO
15 MILES SOUTH OF DES MOINES...MOVING EAST AT 51 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MINGO AND COLFAX BY 340 AM CDT...
  PRAIRIE CITY BY 345 AM CDT...
  LAMBS GROVE AND BAXTER BY 350 AM CDT...
  NEWTON AIRPORT...NEWTON AND MONROE BY 355 AM CDT...
  REASNOR BY 400 AM CDT...
  KELLOGG BY 405 AM CDT...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 150 AND 179.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
CETNRAL IOWA. THIS IS AN EXTREMELY DANGEROUS SITUATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT MONDAY
MORNING FOR IOWA.

LAT...LON 4173 9277 4152 9283 4151 9333 4160 9333
      4160 9334 4169 9336 4187 9335 4186 9277
TIME...MOT...LOC 0832Z 276DEG 44KT 4195 9348 4172 9339
          4136 9359

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:50 AM CDT, 32 minutes earlier.

Area forecast discussion, Jul 21, 2:50 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT MON JUL 21 2008

.SHORT TERM /TODAY-TONIGHT/...
TODAYS FORECAST HINGES GREATLY ON EFFECTS AND REMNANT AIRMASS OF MCS
CURRENTLY MOVING THROUGH CENTRAL IOWA. WHEREVER THE BOUNDARY SETTLES
WILL BE WHERE THE AFTERNOON AND NIGHTTIME CONVECTION WILL DEVELOP
AND MOVE ALONG LATER TODAY. WILL TIME THE MAIN MCS OUT OF THE
AREA...BUT LINGER SOME CHANCE POPS IN ITS WAKE AND NORTH OF OUTFLOW.
TEMPERATURES IN THE FOOTPRINT OF THE MCS MAY HAVE A SLIGHTLY HARDER
TIME RECOVERING 100 PERCENT TODAY...SO BUMP TEMPS DOWN ACROSS
CENTRAL PORTIONS. EC/GFS/SREF MAINTAIN THE FRONT A LITTLE FARTHER
NORTH AND REDEVELOP THUNDERSTORMS OVER THE SOUTHERN THIRD FOR
TONIGHT RIGHT IN 850 MB MOISTURE AXIS WHICH ONLY SHIFTS SLIGHTLY
SOUTH FROM CURRENT POSITION. WILL BUMP POPS INTO THE LIKELY CATEGORY
SOUTH OF HWY 34 FOR NOW AND LET LATER SHIFTS MAKE ADJUSTMENTS. THERE
IS A SECONDARY SHORTWAVE IN SOUTH CENTRAL CANADA THAT WILL DIVE
SOUTHEAST AND THRU THE UPPER MIDWEST THIS AFTERNOON AND
EVENING...AND THIS WILL LIKELY ENHANCE THE LIFT NEAR THE BOUNDARY.
STILL WILL BE PLENTY OF MOSITURE AROUND...BUT LOW LEVEL
JET...INSTABILITY...AND SHEAR NOT EXPECTED TO BE AS STRONG AS WHAT
WE ARE EXPERIENCING RIGHT NOW. HOWEVER...STILL ENOUGH SHEAR TO
MAINTAIN ORGANIZATION AND EVEN A TORNADO THREAT NEAR THE BOUNDARY IN
THE LATE AFTN AND EARLY EVENING.

.LONG TERM /TUESDAY THROUGH SUNDAY/...
EXCEPT FOR POTENTIAL LINGERING STORMS IN THE MORNING ACROSS THE FAR
SOUTH...TUESDAY APPEARS TO BE A QUIET DAY LARGELY UNDER THE
INFLUENCE OF CANADIAN SFC HIGH PRESSURE. NO CHANGES MADE TO FORECAST
BEYOND TUESDAY.

...FROM PREVIOUS DISCUSSION...
AS A MID LEVEL RIDGE PASSES THROUGH THE MIDWEST WEDNESDAY NIGHT...A
SURFACE TROUGH WILL CARRY THE OLD BOUNDARY THROUGH FROM THE WEST
PROVIDING HIGHER RAIN CHANCES. HAVE BUMPED POPS UP TO AROUND 40 WED
NIGHT/THURS AS FORECAST MODELS HAVE BEEN FAIRLY CONSISTENT WITH THIS
SCENARIO. SEVERE WEATHER WILL BE A POSSIBILITY HERE AS WE SHOULD BE
ABLE TO DESTABILIZE WITH SOUTHEASTERLY FLOW ON THE BACKSIDE OF THE
DEPARTING SFC HIGH...AND WNW MID LEVEL FLOW WILL PROVIDE SOME SHEAR
FOR STORMS TO WORK WITH. ONCE THIS SYSTEM WORKS THROUGH BY LATE
THURSDAY WE WILL ONCE AGAIN BE IN NORTHWESTERLY FLOW WITH SLIGHTLY
BELOW NORMAL TEMPERATURES AND LOWER RAIN CHANCES THROUGH THE WEEKEND.

&&

.AVIATION...21/06Z

CONVECTION NOW DEVELOPING RAPIDLY ALONG A KFOD-KDSM-KOTM LINE AND
EXPECT THIS TREND TO CONTINUE OVER THE NEXT SEVERAL HOURS. SEVER
WEATHER ENVIRONMENT IN PLACE OVERNIGHT...AND EXPECT LARGER LINE OF
STORM OVER NORTHWEST IOWA TO MOVE THROUGH THE AREA OVERNIGHT. HAVE
TEMPOS OD SEVERE WIND GUSTS AT KFOD-KDSM AND KOTM IN THE 7-11 UTC
TIMEFRAME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR
CENTRAL IOWA...BETWEEN HIGHWAYS 3 AND 92...UNTIL 7 AM CDT MONDAY.

&&

SHORT TERM...MOYER
LONG TERM...MOYER/LEE
AVIATION...RUSSELL
Hazardous weather outlook, Jul 20, 3:31 PM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SUN JUL 20 2008

IAZ023>028-033>039-044>050-058>062-212045-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA BETWEEN
HIGHWAY 3 AND HIGHWAY 92.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH MID EVENING WITH A
FEW SEVERE STORMS POSSIBLE WITH THE PRIMARY THREAT BEING QUARTER
SIZED HAIL. MORE SIGNIFICANT THUNDERSTORMS ARE ANTICIPATED TO
DEVELOP AFTER 10 PM. QUARTER SIZED HAIL AND DAMAGING WINDS TO 70
MPH ARE POSSIBLE WITH THIS ACTIVITY ALONG WITH ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE WITH THE OVERNIGHT
ACTIVITY WITH THE POTENTIAL FOR ONE TO THREE INCHES OF RAIN OVER A
SHORT PERIOD OF TIME. THIS RAINFALL ALONG WITH SATURATED SOILS
FROM RECENT HEAVY RAINS WILL CREATE THE POTENTIAL FOR FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA TONIGHT. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY THROUGH
THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE FOR A
LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT ESPECIALLY OVERNIGHT.
RAINFALL REPORTS WOULD ALSO BE APPRECIATED.

IAZ057-070>075-081>086-092>097-212045-
AUDUBON-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY. DAMAGING
WINDS AND LARGE HAIL ARE THE MAIN THREATS. LOCALLY HEAVY RAINFALL
MAY LEAD TO PONDING WATER AND SHORT TERM RISES ON AREA STREAMS AND
CREEKS. ADDITIONAL CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST
FOR WEDNESDAY NIGHT AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE
NEXT BEST CHANCE FOR A LARGE COMPLEX OF THUNDERSTORMS AND
ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

IAZ004>007-015>017-212045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
331 PM CDT SUN JUL 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THROUGH THE PERIOD. THE
GREATEST POTENTIAL FOR A FEW SEVERE STORMS IS AFTER 10 PM TONIGHT.
QUARTER SIZED HAIL AND DAMAGING WINDS TO 65 MPH ARE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY. ADDITIONAL
CHANCES FOR THUNDERSTORMS ARE IN THE FORECAST FOR WEDNESDAY NIGHT
AND THURSDAY...WITH WEDNESDAY NIGHT BEING THE NEXT BEST CHANCE
FOR A LARGE COMPLEX OF THUNDERSTORMS AND ATTENDANT SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT ESPECIALLY AFTER 10 PM.

DONAVON

In the hours before

Local storm report, Jul 21, 3:08 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
308 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 AM     HAIL             AMES                    42.02N 93.63W
07/21/2008  E1.00 INCH       STORY              IA   TRAINED SPOTTER

&&

MRUSSELL
Local storm report, Jul 21, 3:10 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
310 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 AM     TSTM WND GST     PERRY                   41.84N 94.10W
07/21/2008  E70 MPH          DALLAS             IA   AMATEUR RADIO

            DAMAGING WIND LASTED 10 MINUTES AND STILL IN PROGRESS

&&

SMALL
Local storm report, Jul 21, 3:13 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             AMES                    42.02N 93.63W
07/21/2008  E0.88 INCH       STORY              IA   AMATEUR RADIO

0311 AM     TSTM WND GST     DALLAS CENTER           41.68N 93.98W
07/21/2008  E65 MPH          DALLAS             IA   AMATEUR RADIO

            60-70 MPH WINDS.

0312 AM     TSTM WND GST     DAWSON                  41.84N 94.22W
07/21/2008  E100 MPH         DALLAS             IA   LAW ENFORCEMENT

            TREES UPROOTED

&&

SMALL
Local storm report, Jul 21, 3:14 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
314 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND GST     3 N GUTHRIE CENTER      41.72N 94.50W
07/21/2008  M63 MPH          GUTHRIE            IA   TRAINED SPOTTER

            TREE DAMAGE.

&&

MRUSSELL
Local storm report, Jul 21, 3:16 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
316 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     DAWSON                  41.84N 94.22W
07/21/2008                   DALLAS             IA   TRAINED SPOTTER

            NUMEROUS TREES DOWNED AND POWER LINES DOWNED ALONG
            HIGHWAY 141 FROM JAMAICA TO PERRY. SPOTTER IN DAWSON ALSO
            REPORTS TREE DAMAGE.

&&

MRUSSELL
Local storm report, Jul 21, 3:17 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
317 AM CDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     TSTM WND GST     WSW WOODWARD            41.86N 93.93W
07/21/2008  M60 MPH          DALLAS             IA   MESONET

            KCCI TV SCHOOLNET SITE

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 1:09 AM CDTSevere Thunderstorm WarningDMXDallas, Polk51 min
Jul 21, 1:10 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac65 min
Jul 21, 1:15 AM CDTSevere Thunderstorm WarningDMXJasper, Marion45 min
Jul 21, 1:33 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren42 min
Jul 21, 1:47 AM CDTFlash Flood WarningDMXCrawford, Sac4 hr
Jul 21, 1:54 AM CDTAreal Flood AdvisoryDMXCalhoun, Humboldt, Pocahontas, Webster3 hr
Jul 21, 2:00 AM CDTSevere Thunderstorm WarningDMXMahaska, Marion45 min
Jul 21, 2:03 AM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Greene, Guthrie57 min
Jul 21, 2:10 AM CDTTornado WarningDMXCalhoun, Carroll, Sac50 min
Jul 21, 2:19 AM CDTSevere Thunderstorm WarningDMXBoone, Greene41 min
Jul 21, 2:20 AM CDTFlash Flood WarningDMXCarroll3 hr
Jul 21, 2:33 AM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene, Guthrie, Polk, Story57 min
Jul 21, 2:39 AM CDTFlash Flood WarningDMXMahaska4 hr
Jul 21, 2:48 AM CDTTornado WarningDMXBoone, Dallas, Greene42 min
Jul 21, 2:51 AM CDTSevere Thunderstorm WarningDMXMahaska, Wapello27 min
Jul 21, 3:06 AM CDTSevere Thunderstorm WarningDMXMarshall, Story54 min
Jul 21, 3:14 AM CDTSevere Thunderstorm WarningDMXMadison, Marion, Polk, Warren61 min
Jul 21, 3:16 AM CDTSevere Thunderstorm WarningDMXWapello17 min
Jul 21, 3:17 AM CDTTornado WarningDMXPolk28 min
Jul 21, 3:21 AM CDTAreal Flood AdvisoryDMXBoone, Dallas, Greene, Jasper, Polk, Story3 hr
Jul 21, 3:53 AM CDTAreal Flood AdvisoryDMXJasper, Madison, Marshall, Story, Warren8 days
Jul 21, 3:53 AM CDTSevere Thunderstorm WarningDMXJasper, Lucas, Mahaska, Marion, Monroe, Poweshiek and 1 more67 min
Jul 21, 4:05 AM CDTSevere Thunderstorm WarningDMXMarshall, Tama40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.